1. A provider prescribes phenobarbital for a client who has a seizure disorder. The medication has a long half-life of 4 days. How many ... [Show More] times per day should the nurse expect to administer this medication?
2. A nurse educator is reviewing medication metabolism at an in-service presentation. Which of the following factors should the educator include as a reason to administer lower medication dosages? (Select all that apply.)
A. Increased renal excretion
B. Increased medication-metabolizing enzymes
C. Liver failure
D. Peripheral vascular disease
E. Concurrent use of medication the same pathway metabolizes
3. A nurse is preparing to administer eye drops to a client. Which of the following actions should the nurse take? (Select all that apply.)
A. Have the client lie on one side.
B. Ask the client to look up at the ceiling.
C. Tell the client to blink when the drops enter the eye.
D. Drop the medication into the client's conjunctival sac.
E. Instruct the client to close the eye gently after instillation.
4. A nurse is teaching a client about transdermal patches. Which of the following statements should the nurse identify as an indication that the client understands?
A. "I will clean the site with an alcohol swab before I apply the patch."
B. "I will rotate the application sites weekly."
C. "I will apply the patch to an area of skin with no hair."
D. "I will place the new patch on the site of the old patch."
5. A nurse reviewing a client's medical record notes a new prescription for verifying the trough level of the client's medication. Which of the following actions should the nurse take?
A. Obtain a blood specimen immediately prior to administering the next dose of medication.
B. Verify that the client has been taking the medication for 24hr before obtaining a blood specimen.
C. Ask the client to provide a urine specimen after the next dose of medication.
D. Administer the medication, and obtain a blood specimen 30 min later. [Show Less]